Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 310, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 10, 2023, 4:27 PM CDT for Anderson County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2023, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 10, 2023, 5:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WUUS54 KFWD 102127
SVRFWD
TXC001-102230-
/O.NEW.KFWD.SV.W.0310.230610T2127Z-230610T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
427 PM CDT Sat Jun 10 2023
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Anderson County in central Texas...
* Until 530 PM CDT.
* At 427 PM CDT, a severe thunderstorm was located 7 miles northeast
of Montalba, or 14 miles north of Palestine, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Frankston, Berryville, Lake Palestine, Brushy Creek, Poynor, Pert,
Bradford, Bois D'arc, Todd City and Neches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3173 9536 3174 9537 3173 9537 3191 9578
3204 9576 3209 9543 3206 9544 3204 9542
3203 9544 3201 9543 3199 9545 3196 9545
3193 9542 3185 9545 3182 9540 3176 9540
3173 9534 3170 9531
TIME...MOT...LOC 2127Z 290DEG 20KT 3197 9568
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Reeves1 follow-up statement
582
WWUS54 KFWD 102200
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
500 PM CDT Sat Jun 10 2023
TXC001-102230-
/O.CON.KFWD.SV.W.0310.000000T0000Z-230610T2230Z/
Anderson TX-
500 PM CDT Sat Jun 10 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN ANDERSON COUNTY...
At 500 PM CDT, a severe thunderstorm was located 11 miles south of
Frankston, or 11 miles northeast of Palestine, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Todd City, Neches and Pert.
LAT...LON 3185 9565 3204 9556 3201 9543 3199 9545
3196 9545 3193 9542 3185 9545 3182 9540
3176 9540 3173 9534 3172 9533 3173 9536
3174 9537 3173 9537
TIME...MOT...LOC 2200Z 296DEG 16KT 3189 9552
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ReevesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:51 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 10, 1:51 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 151 PM CDT Sat Jun 10 2023 ...New Long Term... .SHORT TERM... /Issued 126 PM CDT Sat Jun 10 2023/ /Today and Tomorrow/ An overnight MCS moved across the Central Plains last night with the leading edge of its cold pool now draped across North Texas. Deep convection still continues, but it has generally remained across East Texas outside of our forecast area this morning. The leading edge of the boundary is now situated from about Canton to D/FW to Decatur to Mineral Wells. There is a sharp (for June) temperature gradient along the boundary as well as a notable wind shift...both of which should help with convective initiation over the next several hours. Latest AMDAR/aircraft soundings out of Dallas-Love Field indicate the morning stable layer is mostly eroded, however there remains a modest amount of (waning) mixed layer inhibition and mid-level subsidence at this time. Ahead of the boundary, surface temperatures have climbed into the mid 90s with a few more hours of heating to go. This heating will only deepen the mixing, and point toward an increased severe threat once storms are able to develop. Over the past hour or so, a shallow cumulus field has developed along the stalled boundary. There has been little to no vertical development with the Cu thus far, but we do expect that to change in the coming hours as a weak shortwave trough moves in from the west and subsidence on the back side of the MCS loosens its grip. We're expecting the first storms to develop along the stalled boundary as early as 2 PM with more expansive coverage through the afternoon into the evening. MLCAPE values are forecast to range between 2000-3500 J/kg with mid-level lapse rates between 8-9 deg C/km. Although the deep-layer shear is weak, there is still plenty of instability and near liner 0-6 km hodographs to support localized supercells, particularly at the onset of the event. The storms will develop over a deeply mixed boundary layer (about 3 km high) with a layer of mid-level dry air. Both of these features will promote rapid downdraft acceleration, increasing the threat of damaging wind gusts. Isolated hail up to 2-3" will be possible this afternoon with any supercells and damaging wind gusts upwards of 70 mph will be possible under just about any storm this afternoon. After the first storms develop, additional storms will develop along outflow boundaries and create a rather messy convective mode later in the day. Strong cold-pools will be the name of the game, which favors upscale growth after just a couple hours of convective initiation. Expect broken linear segments to develop by late this afternoon into the evening roughly along/east of I-35 and south of I-20. The severe main threat will switch to damaging wind gusts as the complex moves off to the east-southeast through the evening, eventually exiting into East/Southeast Texas tonight. Once the storms grow upscale, the flash flood threat will ramp up as well. Isolated instances of flash flooding will be possible, especially if any cold pools align from NW to SE and promote training storms. After the storms clear out this evening, south flow is expected with temperatures in the upper 60s/low 70s. Tomorrow is shaping up to be another hot day with highs climbing into the upper 90s to low 100s. A weak cold front is expected to sag into North Texas in the afternoon. Similar to today, the front may serve as a focused source of ascent for thunderstorm development. The main difference between tomorrow and today is that there will be modest mid-level ridging over the region that may squash any convective attempts from materializing. For now, we have capped PoPs at 20%, but there will be a conditional threat of severe weather if storms are able to develop. Bonnette && .LONG TERM... /NEW/ Update: The discussion below is still largely on track, but it is worth noting that the MOS guidance continues to undercut the NBM in regard to high temperature almost each day this week. Given the slight weakness of the mid-level ridge over the Southern Plains, we have nudged the high temperatures down a degree or two each day. The weaker ridge will also allow for a weak front to hover near North Texas for much of the week with daily rain/storm chances until late in the week and next weekend when the apex of the mid-level high starts to shift over Texas. Bonnette Previous Discussion: /Next Week/ Fortunately, the front will bring a brief reprieve from the heat for much of North Texas on Monday, with afternoon temperatures remaining in the mid 80s to low 90s. Further south across Central Texas, a hot afternoon in the mid to upper 90s is expected, but most locations will be spared from triple digit temperatures. Storm chances will return Monday evening as a shortwave trough passes over North Texas during peak heating, potentially resulting in the development of scattered showers and thunderstorms near the stalled frontal boundary. Models offer a wide variety of solutions Monday evening, which is likely attributed to significant disagreement in available moisture. However, if storms are able to develop, they would likely be severe, especially for areas south of I-20 where hot temperatures will result in high instability. The rest of the week will feature a warming trend, with widespread triple digit temperatures expected Wednesday and beyond. A Heat Advisory may be needed by late in the week, as heat index values will likely exceed 105 degrees across portions of the area both Thursday and Friday. A sub-tropical ridge over Mexico will keep rain chances near zero for most of the area. The main exception will be across eastern North Texas where a couple passing shortwave troughs may bring some low chances for showers and storms mid to late next week. Barnes && .AVIATION... /Issued 126 PM CDT Sat Jun 10 2023/ /18Z TAFs/ NE flow prevails at the D10 airports after an outflow moved across the region earlier this morning. The winds will veer and become out of the E-SE in the next hour or so. The boundary is stalled over the southern D10 terminals, which will soon become a focus for thunderstorm development this afternoon. We have moved the timing of VCTS up to 20-01Z and the timing for TS on station up to 21-23Z...although there may still be some minor changes in the timing to come. Scattered storms are expected to develop INVOF the D10 terminals with strong outflows under each storm. These outflows will create strong wind gusts that may be erratic at times. Any storms that develop should move east- southeast late in the day and move out of the DFW cornerposts after 02-04Z. Similar TS timing is expected at ACT, but delayed by a couple hours. South flow will then prevail tonight with a surge of MVFR stratus moving into Central/East Texas early tomorrow morning. A cold front is expected to move into North Texas tomorrow that may develop additional storms INVOF D10 and bring a northerly wind shift. For now, we have sided to keep those finer details out of the TAF in favor of including more detail with today's weather. Bonnette && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 99 73 91 71 / 70 20 20 20 30 Waco 72 99 74 95 71 / 60 5 10 5 10 Paris 68 93 69 85 66 / 50 20 10 20 40 Denton 68 98 69 89 67 / 50 20 10 20 30 McKinney 70 95 70 88 69 / 60 20 10 20 30 Dallas 72 99 73 92 71 / 70 20 20 20 30 Terrell 70 96 72 90 70 / 70 20 20 20 30 Corsicana 71 97 74 93 73 / 70 10 20 10 20 Temple 71 99 72 98 71 / 50 5 5 5 10 Mineral Wells 68 100 70 91 70 / 30 20 10 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 10, 1:34 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 134 PM CDT Sat Jun 10 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 134 PM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered severe thunderstorms are expected this afternoon. The primary threats are large hail and damaging wind gusts. Flash flooding is also possible late this afternoon and evening generally east of I-35 and south of I-20. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Low thunderstorm chances return Sunday afternoon and continue each day through early Wednesday, primarily along and north of the I-20 corridor. Severe weather can't be ruled out. Heat index values will approach 105 degrees Sunday afternoon. Heat advisory criteria will likely be reached later in the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for parts of North and Central Texas this afternoon and evening. As always, any reports of severe weather or flooding are always appreciated.
In the hours before
Local storm report, Jun 10, 3:51 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
351 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Hail 8 SE Malakoff 32.09N 95.93W
06/10/2023 E1.00 inch Henderson TX Public
Report from mPING: Quarter (1.00 in.).
&&
MASLocal storm report, Jun 10, 3:53 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
353 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Hail 2 SSE Waxahachie 32.38N 96.84W
06/10/2023 E0.75 inch Ellis TX Public
Report from mPING: Dime (0.75 in.).
&&
MASLocal storm report, Jun 10, 4:02 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
402 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Hail 4 WSW Garrett 32.34N 96.71W
06/10/2023 M1.25 inch Ellis TX Storm Chaser
Video of Quarter and Half Dollar Sized Hail
on social media SE of Waxahachie, TX.
&&
MASLocal storm report, Jun 10, 4:06 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
406 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM Hail 1 SW Ennis 32.33N 96.65W
06/10/2023 E1.50 inch Ellis TX Public
Public report of Ping Pong Ball (1.50 in.)
hail.
&&
MASLocal storm report, Jun 10, 4:16 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
416 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Hail 1 NW Corsicana 32.09N 96.48W
06/10/2023 M1.00 inch Navarro TX Emergency Mngr
EM reported quarter size hail 1 W of
Corsicana.
&&
MASLocal storm report, Jun 10, 4:26 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
426 PM CDT Sat Jun 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Hail 3 N Corsicana 32.13N 96.47W
06/10/2023 M2.00 inch Navarro TX Trained Spotter
Golf ball to hen egg sized hail reported in
Corsicana.
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:24 AM CDT | Special Weather Statement | FWD | Lamar | 36 min |
| Jun 10, 2:29 PM CDT | Special Weather Statement | FWD | Van Zandt | 31 min |
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 53 min |
| Jun 10, 3:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 64 min |
| Jun 10, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Navarro | 57 min |
| Jun 10, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 67 min |
| Jun 10, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| Jun 10, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 58 min |
| Jun 10, 4:57 PM CDT | Areal Flood Advisory | FWD | Navarro | 2 hr |
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 63 min |
| Jun 10, 5:07 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, Navarro | 53 min |
| Jun 10, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 46 min |
| Jun 10, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 66 min |
| Jun 10, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 64 min |
| Jun 10, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 15 min |
| Jun 10, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 62 min |
| Jun 10, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton | 61 min |
| Jun 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 38 min |
| Jun 10, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 24 min |
| Jun 10, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.